HELP! Husband's transplant going down hill

Posted by chantel @chantel, Jan 30 12:08pm

Hi everyone and congratulations on YOUR transplant. I got on this site years ago was was too IGNORANT to figure out I see replies thru emails. Now I know.
My husband had his liver transplant 9/10/2014 and the FIRST YEAR WAS GREAT!!!
These last 5 have been pure HELL!!!
NO drs listen. His labs are AWFUL.
His kidneys are completely shot now😥
He’s gotten type 2 diabetes cuz of the transplant.
Why don’t these drs help him? It’s like they just gave up. He soils himself now.
Personality has COMPLETELY CHANGED
The diabetes is really hurting him too.
How do you get a dr to see how AWFUL your labs are and HELP HIM?
It’s like they’re just waiting for him to die!
Best part of all?
He got this transplant at 34 years of age.
He’s 40 now.
Unbelievable
He’s on tachro
Prednisone (whenever he decides to take it) makes him very mean
Myclocenaphate
These are his liver meds.
Any suggestions?
Thank you

Thank you so very much for this information. You are AWESOME❤️❤️❤️

REPLY
@chantel

Thank you so very much for this information. You are AWESOME❤️❤️❤️

Jump to this post

@chantel, I have had you and your husband on my mind. So consider this a virtual, "Thinking of You", card.

What has been going on since you last posted?
Have you found that the new doctor has been helpful to provide the care and direction that your husband will benefit from?

REPLY

I am sorry to hear of your husband's poor health. I had a liver transplant in August 2020. I had no known allergies, but two medications gave me a lot of trouble: TACROLIMUS made it hard for me to talk and think straight, I had a seizure and hallucinations. This happened after being out of the hospital only a couple of days. I now take CYCLOSPORINE (since mid-August 2020) with no bad effects so far. The other medication is BACTRIM. It apparently caused acute kidney failure and I ended up in the hospital for another 5 days. That was about 3 months post transplant surgery. BACTRIM was replaced with three PANTAMADINE respiratory treatments 30 days apart – last one was a few weeks ago.
Have you suggested to his docs a replacement medication(s)?
I will keep your family in my prayers.
Pinky Johnson

REPLY
@pinkyj

I am sorry to hear of your husband's poor health. I had a liver transplant in August 2020. I had no known allergies, but two medications gave me a lot of trouble: TACROLIMUS made it hard for me to talk and think straight, I had a seizure and hallucinations. This happened after being out of the hospital only a couple of days. I now take CYCLOSPORINE (since mid-August 2020) with no bad effects so far. The other medication is BACTRIM. It apparently caused acute kidney failure and I ended up in the hospital for another 5 days. That was about 3 months post transplant surgery. BACTRIM was replaced with three PANTAMADINE respiratory treatments 30 days apart – last one was a few weeks ago.
Have you suggested to his docs a replacement medication(s)?
I will keep your family in my prayers.
Pinky Johnson

Jump to this post

@pinkyj, I am a transplant recipient, and have been on tacrolimus for 12 years with no problems. I appreciate that you shared your experience. That must have been frightening for you and for your loved ones. I'm so happy that your transplant team found a solution as well as a medication that works for you!
Have you had a bad reactions to medications in the past? Or was this a complete surprise? How about the kidney Did it recover?

Oh, before I sign off, I want to say Welcome to Connect. How are you doing as you approach your 6 month anniversary?

REPLY
Please sign in or register to post a reply.